View Full Version : Only 20 years old. Erectile Dysfunction? Propecia?

10-28-2014, 01:03 PM
Hi guys. Ive been on Propecia for about a year and 2 months now. A year ago I was sat down by a HAIR LOSS dr, his name was Dr. Leonard who lives where I do in Boston, MA.

Anyway, would I say it has helped my HAIR LOSS? I would like to think so. I've been using rogaine with this pill for a while now. I would like to think it was helping, but ive gone through good patches where my hair looked great and bad patches where it just didn't look so good. Now a days it's leaning on not looking so good as it has.

Anyway, I am only 20 as of october 2nd and I am concerned because I read and saw videos of all these guys talking about how propecia causes sexual problems and it's irreversible and don't use the drug and never risk taking it and ive lost my ability to get erections for life and all that stuff. Now being that it has been a year now, I would say that ive had no issues getting hard or any of that. But I started to notice now in October around this month that its been getting alot harder for me to get erections, and my morning erections are pretty much gone.

Now I don't know if part of it is mental as in it's just me being paranoid and believing what im thinking. But there has been a few times now where me getting hard has been a task, and I could still ejaculate but it felt to me like it was very soft, not as hard as I used to be. Now knowing this and me being 20 I freaked out. And it has been about 4 days of me not taking this pill. I would say my erections have gotten better, but I still don't have morning erections anymore. I am very concerned that I am going to have permanent sexual problems. Am I over reacting? What if I am experiencing un fixable side effects? From the moment I started taking this pill until now a year later in october I say the problems have started just this month.

I'm very scared about this, and it's hard to just talk to my parents about this because they are unaware and it's a hard topic.

What do I do? If I stop will my HAIRLOSS get really bad? I'm scared.

10-29-2014, 01:34 AM
Hey man. This is a much debated issue, as I'm sure you know. It's like politics - depending on who you ask and where you look can determine the answers and "facts" you're given. I don't think it's unreasonable that you would be concerned about this, however I do think the timing is peculiar. The power of suggestion isn't to be underestimated, and it's even documented that patients who were given placebos during the studies still reported negative side effects (erectile dysfunction, lower libido, etc.) I've been taking it for about 4 months now and haven't noticed any glaring side effects. My penis is working just fine and my sex life is healthy. Given the relatively low percentage of people who reported the side effects in the studies, the fact that my doctor (whom I trust) recommended that I take the drug, and the fact that I have several friends who take it who have reported no side effects, I felt comfortable taking the risk. Granted, only time will tell if it was a good decision, but it's what I'm doing - and so far so good.

Trust your gut and continue to do your research (for whatever good that "research" is and depending on which set of data you choose to believe.... Again... It's tricky knowing who/what to trust). But keep this in mind: You didn't start noticing any negative side effects until you read about what those side effects could be. To me, that speaks volumes (remember the placebo effect). The mind is a powerful thing.

Talk to your doctor, express your concerns, and get his feedback. Good luck!

10-29-2014, 05:48 PM
There has been a lot of groundless fears about propecia based on rumour and gossip. Erectile problems are quite common and most men will experience it from time to time due to illness, worry, stress etc. The problem is that there are so men taking propecia now that a lot of them put every erectile or sexual problem down to this tablet because men dont like to admit it could be down to their own mental or physical state. I was taking only 1.25mgs per day and then the doctor increases it to 5mgs a few weeks ago. I guess the higher the dose the more chance of side effects but still most men on the tablet even at the high dose should have no sexual side effects in terms of libido and erection. I dont know its impact on fertility or semen production, that should be of more concern to younger men wanting to start families

10-29-2014, 09:13 PM
Get used to the fact that you are going to hear countless "testimonials" from guys claiming finasteride ruined their lives. If you can't deal with the fear mongering and are going to live your life in a state of constant paranoia, then just get off the drug and prepare to live your life as a balding/bald man.

I could say it believe it is safe and there is a small chance of sides. The next guy will say that fin is poison. Same never ending BS.